Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


worried 2

Apr 3, 2014

Hi,doctor! I`m sorry...in january vl 600 and cd4 314...that's the only mistake.please....tell me why the virus killed so quik my cd4 cells.in november 2012 I was hiv negative in 2013 positive with 1107 cd4 and in january only 314 cells?the virus should develop to aids in 10 years,right? In my case in only few months! Is this a most agressive type of virus? I`m very scared!!! Please,help me!!!

Response from Dr. Young

Hello and thank you for posting,

It's never really clear why some people progress rapidly and others progress slowly but HIV. It's also important to recognize that CD4 counts vary tremendously from day-to-day. I am somewhat surprised to see rapid decline in someone who only has a HIV viral load of 600. As such, it's entirely possible that one of the two CD4 count determinations that you have maybe artifactually high or low.

Nevertheless, today's medications are very effective in both people with rapidly progressive disease as well as slowly progressive disease. So, no need to be scared. Rather I would suggest being proactively involved in decision-making about when is the best time to start medications and which medications to use. Correction guidelines here in United States recommend it to be treatment nearly everyone. International guidelines from the World Health Organization recommend treatment and CD4 counts decline below 500.

Today's medications are also very well-tolerated and can restore immunologic health and quality of life.

I hope that's helpful, BY.



Previous
supplements and protein shakes
Next
Trizivir/AZT alternative

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement